MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 3X18IN 1 S/A OS-8 CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 3X18IN 1 S/A OS-8 CR; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J718T
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device not returned if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Was the needle piece removed from the patient during the same procedure? was there any additional tissue damage as a result of searching for the needle piece? was additional dissection required in other organs/tissues other than the target tissue? what is the most current patient health status and condition? events reported via: 2210968-2022-01817, 2210968-2022-01818, 2210968-2022-01826, 2210968-2022-01819, 2210968-2022-01820, 2210968-2022-01821, 2210968-2022-01822, 2210968-2022-01823, 2210968-2022-01824, and 2210968-2022-01825.
 
Event or Problem Description
It was reported that a patient underwent a spine procedure on (b)(6) 2022 and suture was used.During the procedure, multiple strands of suture the needle popped off prematurely.Needle would barely make it through the tissue before the needle would pop off.Multiple like devices were used to complete the procedure as the premature pop off continued to happen throughout the case.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 4/18/2022.H6 component code: g07002 no device return.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Events reported via: 2210968-2022-01815, 2210968-2022-01817, 2210968-2022-01818, 2210968-2022-01826, 2210968-2022-01819, 2210968-2022-01820, 2210968-2022-01821, 2210968-2022-01822, 2210968-2022-01823, 2210968-2022-01824, and 2210968-2022-01825.

Brand Name
VCL CT BRD VIO 3X18IN 1 S/A OS-8 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
cuidad juarez
MX  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key13770807
Report Number2210968-2022-01816
Device Sequence Number3837116
Product Code GAM
UDI-Device Identifier10705031042520
UDI-Public10705031042520
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model NumberJ718T
Device Catalogue NumberJ718T
Device Lot NumberRHMDZH
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2022
Supplement Date Received by Manufacturer03/26/2022
Initial Report FDA Received Date03/15/2022
Supplement Report FDA Received Date04/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown